Florida, 2018Wildfire in Florida, March 27 to 28, 2018
March 27 to 28, 2018 · NWS TBW · 1 event in 1 county or zone
An extended period of dry weather led to a wildfire near Fort Myers that grew to 20 acres before being put out. The fire damaged homes and cars and also killed 2 pets.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $500,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An extended period of dry weather led to a wildfire near Fort Myers that grew to 20 acres before being put out. The fire damaged homes and cars and also killed 2 pets.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at Mar 27, 1:42 PM EST, 3 hours 18 minutes earlier.
Area forecast discussion, Mar 27, 1:42 PM EST, 3 hours 18 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
242 PM EDT Tue Mar 27 2018
.SHORT TERM (Tonight - Wednesday)...
Strong upper level ridging building in over the region from
the Gulf combined with surface high pressure building down
the eastern sea board and moving into the western Atlantic
waters east of Florida on Wednesday will maintain pleasant
dry weather across the entire forecast area through the
period. The breezy easterly wind flow will continue through
tonight, then will diminish on Wednesday as the surface high
builds south and the gradient weakens with the flow veering
into the southeast during the day. Temperatures tonight
will fall into the lower to mid 50s across the Nature Coast,
and mid to upper 50s central and south except lower 60s
along the immediate coast. Highs on Wednesday will climb
into the upper 70s to around 80 along the coast, and lower
to mid 80s inland.
.LONG TERM (Wednesday Night - Tuesday)...
High pressure will be in place across the area from just
offshore of the east FL coast. Drier air will be in place
with this through Thursday. Highs will range from the upper
70s to mid 80s, with lows in the mid 50s to mid 60s through
Thursday night.
The next cold front then pushes into the area later Friday,
and gradually settles across the area before stalling
across south FL Saturday and gradually dissipating through
Sunday. High pressure ridges back into the area for the rest
of the period. Will have scattered rain chances in for
Friday through Saturday, and then clearing out Saturday
night with the front. Lingering moisture will then allow for
some scattered afternoon rain chances mainly inland for
Sunday and Monday, with isolated chances Tuesday. Highs will
generally be in the upper 70s to mid 80s through the
period. Lows Friday night in the upper 50s to mid 60s,
cooling a bit Saturday night into the mid 50s to lower 60s,
and then back into the upper 50s to mid 60s Sunday and
Monday nights.
&&
.AVIATION...
VFR is expected during the next 24 hours. East winds in the
14 to 16 knot range with gusts up to 25 knots this afternoon
will diminish to 6 to 8 knots after 02Z tonight. Winds will
become southeast at 8 to 10 knots after 14Z on Wednesday.
&&
.MARINE...
Surface high pressure building down the eastern sea board
this afternoon will maintain a gusty easterly wind flow
over the Gulf water through tonight. On Wednesday the high
will sink southeast into the western Atlantic and will
extend west across the peninsula and into the eastern Gulf
through the end of the week. As the high move in lighter and
veering winds into the southeast and south can be expected
across the waters Wednesday through Friday with a weaker
pressure pattern supporting an onshore sea breeze component
developing along the coast each afternoon. The high will
move further to the east on Friday as a cold front
approaches from the west with the front sinking southeast
through the waters during Friday night into Saturday
bringing with it chances for showers and storms along with
winds becoming north to northeasterly in the wake of the
front late Saturday through Sunday as surface high pressure
builds in northeast of the waters.
&&
.FIRE WEATHER...
Breezy 20 foot winds and transport winds will continue to
support high dispersion indices across the region through
sunset. Sufficient low level moisture will keep humidity
values above critical levels through the end of the week
with no fire weather issues expected.
&&
.Preliminary Point Temps/PoPs...
TPA 60 81 63 81 / 0 0 0 0
FMY 59 83 62 85 / 0 0 0 0
GIF 57 83 61 85 / 0 0 0 0
SRQ 59 78 61 81 / 0 0 0 0
BKV 55 83 55 83 / 0 0 0 0
SPG 62 80 66 81 / 0 0 0 0
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...None.
Gulf waters...None.
&&
SHORT TERM/AVIATION/MARINE/FIRE WEATHER...57/McMichael
LONG TERM/DECISION SUPPORT...24/Hubbard
Hazardous weather outlook, Mar 27, 3:38 AM EST, 13 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Tampa Bay Ruskin FL
438 AM EDT Tue Mar 27 2018
FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-272045-
Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy-
Coastal Citrus-Coastal Hernando-Coastal Pasco-
Coastal Hillsborough-Coastal Manatee-Coastal Sarasota-
Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus-
Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee-
Inland Sarasota-Inland Charlotte-Inland Lee-Tampa Bay waters-
Charlotte Harbor and Pine Island Sound-
Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM-
Coastal waters from Englewood to Tarpon Springs FL out 20 NM-
Coastal waters from Bonita Beach to Englewood FL out 20 NM-
Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM-
Waters from Englewood to Tarpon Springs FL out 20 to 60 NM-
Waters from Bonita Beach to Englewood FL out 20 to 60 NM-
438 AM EDT Tue Mar 27 2018
This Hazardous Weather Outlook is for West Central And Southwest
Florida.
.DAY ONE...Today and Tonight.
A rather benign weather pattern will hold, with warm temperatures
and dry conditions. No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
A few showers may affect the region late in the week, but no
hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed today.
Austin
Wildfire, Coastal Lee
- When
- March 27, 5:00 PM EST to March 28, 8:00 AM EST
- Where
- Coastal Lee forecast zone
- Property damage
- $500,000
- Reported by
- Emergency Manager
- Coordinates
- 26.625, -81.849 (the zone’s center; the record gives no point)
A 20 acre wildfire between Briarcliff Lane and Shamrock Street in Fort Myers destroyed 1 home, damaged another home, and destroyed 2 cars. Two pets were also lost to the fire. Another 50 homes were threatened, prompting temporary evacuation orders.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Damaging Wind in Oklahoma, March 27, 20181 death · $2,000 · 56 kt wind · 2 events
- Flood in Iowa, March 27 to 31, 2018$100,000 · 1 event
- Tornado and Flash Flooding in Texas, March 27 to 28, 2018$10,000 · EF0 · 32 events
- Tornado and Flash Flooding in Arkansas, March 27, 2018$25,000 · EF0 · 7 events
- Hail in Texas, March 27, 2018$20,000 · 1.75 in hail · 2 events
- Hail in Texas, March 27, 20181.5 in hail · 4 events
- Drought in Texas, March 27 to 31, 20182 events
- Damaging Wind and Heavy Rain in Arkansas, March 27 to 28, 201852 kt wind · 2 events
- High Wind in Montana, March 27, 201855 kt wind · 2 events
- Flooding in Oklahoma, March 27 to 29, 20182 events
- Winter Weather in Pennsylvania, March 27 to 28, 20182 events
- Winter Weather in Colorado, March 27, 20181 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 737649.